Utah, 2003Damaging Wind in Utah, March 26, 2003
March 26, 2003 · NWS SLC · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Mar 26, 11:10 AM MST, 3 hours 20 minutes earlier.
Area forecast discussion, Mar 26, 11:10 AM MST, 3 hours 20 minutes before
UTAH AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1110 AM MST WED MAR 26 2003
.SYNOPSIS...A STRONG COLD FRONT WILL MOVE ACROSS THE FORECAST AREA
THIS AFTERNOON THROUGH THIS EVENING. A COLD NORTHERLY FLOW WILL
FOLLOW THE FRONT AND REMAIN OVER THE AREA THROUGH FRIDAY.
.DISCUSSION...A BOUNDARY OF RAIN COOLED AIR SLIPPED INTO THE NORTHERN
PORTION OF THE FORECAST AREA THIS MORNING GENERATED BY THE WIDESPREAD
PRECIP OVER THE NORTHERN ZONES. THIS HAS MOVED BACK NORTHWARD
SOMEWHAT IN RESPONSE TO THE INTENSIFYING LOW ALONG THE COLD FRONT
THAT IS NOW MOVING INTO NORTHWEST UT. THE FRONT WILL CONTINUE TO
SURGE SOUTHWARD TODAY...REACHING SLC BY 20Z AND CDC BY ABOUT 03Z.
ALTHO STRONG SOUTH WINDS HAVE DEVELOPED AHEAD OF THIS FRONT...DONT
REALLY EXPECT WIDESPREAD ADVISORY LEVEL SPEEDS. THE WINDS BEHIND THE
FRONT SHOULD BE STRONGER HOWEVER...BUT WILL BE MAINLY OVER THE WEST
DESERT. SO HAVE CANCELED THE WIND ADVISORY FOR THE TOOELE VALLEY
AND LEFT IT UP FOR THE SALT FLATS...BUT WORDED THE STATEMENT TO
INDICATE THAT THE STRONGEST WINDS WILL BE POST-FRONTAL.
THE WIDESPREAD PRECIP OVER THE NORTH IS FALLING AS SNOW DOWN TO
ABOUT THE 6000 FOOT LEVEL...SO HAVE REVISED THE HEAVY SNOW WARNING
FOR THESE NORTHERN MTN ZONES TO START RIGHT AWAY. REST OF THE
WARNINGS LOOK REASONABLE THO WE WILL LIKELY NEED ADDITIONAL SNOW
HIGHLIGHTS FOR THE MTN ZONE NOT ALREADY INCLUDED AND SOUTHWEST
WY. THESE CAN GO WITH THE AFTERNOON PACKAGE.
JET STREAK ROUNDING THE BASE OF THE DEVELOPING TROF IS ADDING TO THE
LIFT ASSOCIATED WITH THE FRONT SO EXPECT A GOOD BURST OF PRECIP AS
IT MOVES THRU. PRECIP SHOULD SHUT DOWN PRETTY QUICKLY BEHIND IT
THIS EVE BUT WILL REDEVELOP OVER THE NORTH LATER TONIGHT AND THU AS
THE COLD UNSTABLE AIRMASS SPREADS IN. THIS WILL PRODUCE LOCALLY
HEAVY SNOW IN THE NORTHWEST FLOW FAVORED AREAS OF THE NRN MTNS
AND COULD EVEN SET OFF THE LAKE.
UPDATED FORECASTS TO ADJUST WINDS AND PRECIP FOR MOST NORTHERN
ZONES. REST OF PACKAGE ALLOWED TO RIDE AS IS.
SLC 787 CDC 254 WILENSKY
.SLC...HEAVY SNOW WARNING THRU THIS EVNG IDZ025-UTZ007
...HEAVY SNOW WARNING THIS AFTN THRU THURSDAY MRNG
UTZ008-009
...HEAVY SNOW WARNING CNTRL MTNS TONIGHT THRU THURSDAY MRNG
UTZ017
...WIND ADVISORY SALT FLATS THIS AFTERNOON THRU
EARLY EVNG UTZ005.Hazardous weather outlook, Mar 26, 7:00 AM MST, 7 hours 30 minutes before
IDZ024-025-UTZ001>021-WYZ021-271400-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
700 AM MST WED MAR 26 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO-THIRDS OF
UTAH...EXTREME SOUTHEAST IDAHO AND EXTREME SOUTHWEST WYOMING
.DAY ONE... TODAY
A COLD FRONT WILL REACH NORTHWEST UTAH THIS AFTERNOON...THEN SWEEP
ACROSS THE STATE BY EARLY THURSDAY MORNING. SHOWERS AND
THUNDERSTORMS ARE EXPECTED WITH THE FRONT ARE EXPECTED...AS ARE
STRONG WINDS OVER THE WESTERN VALLEYS AND MOUNTAINS. AREAS OF HEAVY
SNOW ARE POSSIBLE BEHIND THE FRONT INTO THURSDAY MORNING...ESPECIALLY
OVER THE MOUNTAINS. NUMEROUS WARNINGS AND ADVISORIES ARE IN EFFECT
RELATED TO THIS APPROACHING STORM. DETAILS ON THIS STORM CAN BE
FOUND IN THE LATEST WINTER WEATHER ADVISORY (SLCWSWSLC).
.DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY
SNOW SHOWERS AND MUCH COLDER TEMPERATURES WILL COVER MUCH OF THE
STATE THURSDAY. LOCALLY HEAVY SNOWFALLS ARE POSSIBLE IN THE
NORTHERN AND CENTRAL THROUGH EARLY THURSDAY. HIGH PRESSURE WILL
RETURN FOR THE WEEKEND BRINGING DRY CONDITIONS AND WARMER
TEMPERATURES STATEWIDE.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURE.
WCJIN-WYSW
Thunderstorm Wind, Utah
- When
- March 26, 2:30 PM MST to 2:40 PM MST
- Where
- Utah County, Provo
- Measured
- 60 kt (69 mph) measured gust
- Property damage
- $5,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.120, -111.670 (the zone’s center; the record gives no point)
Severe thunderstorms along a cold front blew through Utah County, tearing down tree limbs, blowing shingles off roofs and flipping over a trampoline. Springville reported a gust to 69 mph (60 kts) and Provo BYU recorded a gust to 62 mph (54 kts).
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind in Nevada, March 26, 20031 injured · $25,000 · 56 kt wind · 1 event
- Winter Storm in Wyoming, March 26 to 27, 200320 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, March 26, 200312 events
- Marine Thunderstorm Winds in Gulf of Mexico, March 26, 200350 kt wind · 6 events
- Heavy Snow in Minnesota, March 26 to 27, 20036 events
- Winter Storm in Colorado, March 26 to 27, 20035 events
- Heavy Snow in Wyoming, March 26 to 27, 20034 events
- Winter Storm in Montana, March 26 to 27, 20034 events
- Heavy Snow in North Dakota, March 26 to 27, 20034 events
- High Wind and Strong Wind in California, March 26 to 27, 2003$1,000 · 79 kt wind · 3 events
- Heavy Snow in Utah, March 26 to 27, 20033 events
- High Wind in Colorado, March 26, 200365 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5380194.